Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 571, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 17, 2012, 9:07 PM CDT for Sunflower County, Mississippi. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2012, 9:07 PM CDT (02:07 UTC)
- Expired
- Oct 17, 2012, 10:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 169 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 9:26 PM CDT | TSTM WND DMG | Rome, MS | TREES DOWN AROUND ROME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 7:01 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 947 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KJAN 180207
SVRJAN
MSC133-180300-
/O.NEW.KJAN.SV.W.0571.121018T0207Z-121018T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT WED OCT 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...
* UNTIL 1000 PM CDT
* AT 906 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
13 MILES WEST OF PARCHMAN MOVING EAST AT 55 MPH. ADDITIONAL SEVERE
THUNDERSTORMS MOVING INTO SOUTHWEST BOLIVAR COUNTY WILL MOVE ACROSS
OTHER PORTIONS OF NORTHERN BOLIVAR COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RULEVILLE BY 915 PM CDT...
PARCHMAN...ROME...DREW AND BLAINE BY 920 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3398 9045 3350 9047 3349 9056 3349 9076
3361 9077 3362 9066 3399 9066
TIME...MOT...LOC 0206Z 277DEG 48KT 3395 9070
$$
AEG1 follow-up statement
843
WUUS54 KJAN 180210 CCA
SVRJAN
MSC133-180300-
/O.COR.KJAN.SV.W.0571.121018T0207Z-121018T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT WED OCT 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW...
* UNTIL 1000 PM CDT
* AT 906 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED
13 MILES WEST OF PARCHMAN MOVING EAST AT 55 MPH. ADDITIONAL SEVERE
THUNDERSTORMS MOVING INTO SOUTHWEST BOLIVAR COUNTY WILL MOVE ACROSS
OTHER PORTIONS OF NORTHERN SUNFLOWER COUNTY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RULEVILLE BY 915 PM CDT...
PARCHMAN...ROME...DREW AND BLAINE BY 920 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3398 9045 3350 9047 3349 9056 3349 9076
3361 9077 3362 9066 3399 9066
TIME...MOT...LOC 0206Z 277DEG 48KT 3395 9070
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:05 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 17, 9:05 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 905 PM CDT WED OCT 17 2012 ...SEVERE STORMS MOVING INTO THE NORTHWEST DELTA THIS EVENING... .UPDATE...A BROKEN LINE OF STORMS IS NOW MOVING INTO THE NORTHWEST DELTA. THESE STORMS HAVE A HISTORY OF DAMAGE ACROSS ARKANSAS EARLIER THIS EVENING AND A NUMBER OF SVR AND TOR WARNINGS HAVE BEEN ISSUED ALONG THE LINE. TORNADO WATCH 668 IS IN PLACE FOR MOST OF THE ARKLAMISS BUT THE PINE BELT THROUGH 3AM. THIS ALL COMES AHEAD OF A POWERFUL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. LATEST ANALYSIS INDICATES PLENTY OF WIND SHEAR IN PLACE AND HELICITY WHICH WILL BE SUPPORTIVE OF TORNADIC ACTIVITY...ESPECIALLY ACROSS THE NORTHWEST DELTA. FURTHER TO THE SOUTH AND EAST...THIS DOES DIMINISH. INSTABILITY SEEMED TO BE IN QUESTION EARLIER TODAY BUT THERE LOOKS TO BE ENOUGH FOR THE MOMENT TO SUSTAIN THESE STORMS WITH MID TO UPPER 60 DEWPOINTS PRESENT GENERALLY ALONG AND WEST OF THE I-55 CORRIDOR. TIMING FOR THESE STORMS IS GENERALLY THE SAME AND ADJUSTED THE WEATHER GRIDS TO ACCOUNT FOR CURRENT TRENDS...THOUGH ADDITIONAL ADJUSTMENTS LIKELY WILL NEED TO BE MADE AS THE EVENING PROGRESSES AND THE LINE CONTINUES THROUGH THE REGION. THE ONLY OTHER ADJUSTMENT TO THE FORECAST WAS TO DROP THE WIND ADVISORY EARLY. CRITERIA WAS NOT BEING MET AND LOOKED TO CONTINUE TO NOT BE MET OUTSIDE OF CONVECTIVE ACTIVITY...AND WAS THUS DROPPED AT 00Z. /28/ && .AVIATION...TAF SITES REMAIN VFR FOR THE TIME BEING BUT TSRA IS MOVING INTO THE DELTA. THIS SHOULD BRING MVFR TO IFR(WITH LOCAL LIFR) CONDITIONS TO TAF SITES. THESE STORMS LOOK TO IMPACT KGLH/KGWO THROUGH 04Z...BETWEEN 04-07Z FOR KGTR/KJAN/KHKS AND WEAKEN WHILE IMPACTING KMEI/KHBG AROUND 05-09Z. SEVERE STORMS WILL BRING WINDS OF 60MPH AND TURBULENT CONDITIONS ALOFT IN THE VICINITY OF THE STORMS. COLD FROPA WILL FOLLOW STORMS AND NW/W WINDS OF 8-15KTS WILL FOLLOW BECOMING LIGHTER THROUGH THE DAY THURS. A RETURN TO VFR CONDITIONS EXPECTED THURSDAY. /28/ && .PREV DISCUSSION... /ISSUED 346 PM CDT WED OCT 17 2012/ ..SEVERE WEATHER POSSIBLE THIS EVENING INTO TONIGHT... DISCUSSION...TONIGHT...THE PRIMARY FOCUS OF THE FORECAST THIS AFTERNOON IS ON THE SEVERE WEATHER POTENTIAL FOR THIS EVENING AND INTO TONIGHT. BREEZY CONDITIONS WILL CONTINUE INTO TONIGHT AS THE FORECAST AREA SITS BETWEEN HIGH PRESSURE SLOWLY PULLING OFF IN THE EAST...AND A FAST APPROACHING AND DEEPENING STORM SYSTEM OVER THE NATION'S MID-SECTION. A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM TONIGHT FOR THE DELTA REGION AS A RESULT. AS STATED ABOVE...THE DEVELOPMENT OF SEVERE STORMS CURRENTLY REMAINS POSSIBLE ACROSS PORTIONS OF THE FORECAST AREA FROM LATER THIS EVENING INTO TONIGHT. THIS IS THE RESULT OF A STRONG TROUGH DIGGING EAST SOUTHEAST ACROSS THE NORTHERN/CENTRAL PLAINS STATES THIS AFTERNOON...WHICH WILL CONTINUE TO DEEPEN AND GRADUALLY EVOLVE INTO AN UPPER LEVEL LOW OVER THE UPPER MISSISSIPPI RIVER VALLEY. AT THE SURFACE...A STRONG COLD FRONT DEVELOPING OVER THE PLAINS...WILL RAPIDLY SHIFT EAST INTO AND THROUGH THE REGION THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THIS CONCERN FOR SEVERE STORMS LOOKS BEST OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR...WITH THE GREATEST CONCERN FOR SEVERE STORMS BEING OVER THE DELTA REGION THIS EVENING. STORMS SHOULD BEGIN TO MOVE INTO THE DELTA AFTER 8 PM...INTO CENTRAL MISSISSIPPI BY MIDNIGHT...AND INTO SOUTHEAST MISSISSIPPI BY 4 AM THURSDAY. AS THE FRONT PUSHES SOUTH 20 CORRIDOR...ACTIVITY SHOULD BEGIN TO WEAKEN AS IT MOVES INTO A LESS FAVORABLE ENVIRONMENT. THAT SAID...A STRONG TO SEVERE STORM SOUTH OF THE INTERSTATE 20 CORRIDOR CAN NOT BE ENTIRELY RULED OUT. THE FRONT IS EXPECTED TO PUSH THROUGH THE ENTIRE REGION BY SUNRISE THURSDAY MORNING. WHILE HAIL CAN'T BE RULED OUT...WITH STRONG KINEMATIC FIELDS THROUGH THE ATMOSPHERE...THE POTENTIAL FOR STRONG DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY CONCERN. WITH THE STRONG AND DEEP WIND SHEAR...+50 KNOTS 0-6 KM...AND 0-3 KM SRH VALUES REACHING +400 M^2/S^2...THE DEVELOPMENT OF A SUPERCELL OR TWO ALONG WITH SOME BREAKS IN AN EXPECTED SQUALL LINE COULD YIELD SOME TORNADOES...ONE OR TWO OF WHICH COULD BE STRONG. THE QUESTION MARK REMAINS THE AMOUNT OF INSTABILITY THAT'LL WORK IT'S WAY NORTH INTO THE REGION AHEAD OF THE FRONT. LOW TO MID 60S DEW POINTS HAVE ALREADY OVERSPREAD MUCH OF THE REGION...OTHER THAN EAST CENTRAL AND NORTHEAST MISSISSIPPI WHERE MID 50 DEW POINTS RESIDE. UPPER 60S AND LOWER 70S DEW POINTS HAVE ALREADY WORKED NORTHEASTWARD INTO CENTRAL LOUISIANA. WHILE THERE IS STILL UNCERTAINTY IF THIS RICH +70F DEW POINT AIR WILL REACH OUR CWA AHEAD OF THE FRONT LATER...I'M FEELING A LITTLE MORE CONFIDENT THAT INSTABILITY WILL BE AT LEAST ADEQUATE ENOUGH...PARTICULARLY OVER THE CENTRAL AND WESTERN PORTIONS OF THE CWA...TO AID IN THE DEVELOPMENT OF STORMS. FURTHER EAST...ACTIVITY COULD BECOME MORE ELEVATED THROUGH THE OVERNIGHT HOURS AS INSTABILITY STRUGGLES...AND BEST DYNAMICS/ASCENT LIFT OUT. /19/ THURSDAY AND THURSDAY NIGHT...AMPLE SUN IS EXPECTED DURING THE DAY THURS WITH TEMPS WARMING BACK UP INTO THE LOW 70S NORTH TO UPPER 70S SOUTH. COOL NIGHT XPCTD OVRNGT THURSDAY INTO EARLY FRIDAY MORNING WITH LOWS IN THE LOW/MID 40S. /ALLEN/ LONG TERM...FRIDAY THROUGH WEDNESDAY...DEEP UPPER TROUGHING WILL PREVAIL OVER THE ARKLAMISS ON FRIDAY WITH THE MODELS INDICATING A WEAK DRY COLD FRONT MOVING THROUGH THE AREA DURING THE AFTERNOON. SURFACE HIGH PRESSURE RIDGING WILL BUILD IN OVER THE AREA QUICKLY BEHIND THE FRONT BY FRIDAY EVENING. UPPER TROUGHING WILL GIVE WAY TO UPPER RIDGING ON SATURDAY AS THE NICE WEEKEND CONTINUES WITH SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES. THE SURFACE RIDGE WILL SHIFT TO THE EAST ON SUNDAY AND THE FLOW WILL BECOME MORE SOUTHEASTERLY...THUS RESULTING IN WARMER TEMPS...BUT A CONTINUATION OF MAINLY CLEAR SKIES. THE GFS AND THE ECMWF ARE IN GOOD AGREEMENT THAT SURFACE AND UPPER RIDGING WILL PREVAIL ACROSS THE ARKLAMISS MONDAY THROUGH WEDNESDAY WITH VERY WARM AFTERNOON HIGHS IN THE LOW 80S AND CLEAR TO PARTLY CLOUDY SKIES. STUCK CLOSE TO GUIDANCE TEMPS THROUGH THE PERIOD WITH VERY LITTLE ROOM FOR IMPROVEMENT. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 79 48 76 / 84 7 0 0 MERIDIAN 56 78 42 77 / 76 8 0 0 VICKSBURG 50 78 44 76 / 86 6 0 0 HATTIESBURG 64 80 47 81 / 64 11 0 0 NATCHEZ 54 75 47 77 / 64 6 0 0 GREENVILLE 50 75 47 74 / 91 5 0 0 GREENWOOD 50 77 47 73 / 90 7 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/19/15/ALLEN
Hazardous weather outlook, Oct 17, 2:55 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT WED OCT 17 2012 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042- 047-182000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND PORTION OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING TORNADOES WITH SOME POSSIBLY BEING STRONG...AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN 7 PM TO 11 PM TONIGHT ACROSS THE ARKLAMISS DELTA REGION. THE AREA NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55 WILL SEE THE GREATEST CHANCE FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. LAZ023>026-MSZ029>033-037>039-043>046-048>055-059>063-182000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING A FEW TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN 9 PM TO 1 AM TONIGHT ACROSS THE NATCHEZ TRACE CORRIDOR. THE LINE IS EXPECTED TO SLOWLY WEAKEN AS IT PUSHES FARTHER SOUTH AND EAST OF THE NATCHEZ TRACE CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. MSZ056>058-064>066-072>074-182000- SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 255 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PORTION OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE STRONG TO SEVERE BROKEN SQUALL LINE ALONG A STRONG COLD FRONT WILL GRADUALLY WEAKEN AS IT SHIFTS SOUTH AND EAST THROUGH THE OVERNIGHT AND EARLY MORNING HOURS THURSDAY OVER THE SOUTHEAST PORTION OF CENTRAL MISSISSIPPI. TIMING WILL BE BETWEEN 11 PM AND 4 AM. A FEW STORMS MAY CAUSE DAMAGING WINDS OF 60 MPH AND A TORNADO STILL REMAINS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED FOR TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 64 min |
| Oct 17, 8:48 PM CDT | Tornado Warning | JAN | Bolivar | 41 min |
| Oct 17, 9:02 PM CDT | Tornado Warning | JAN | Bolivar | 43 min |
| Oct 17, 9:13 PM CDT | Tornado Warning | JAN | Sunflower | 33 min |
| Oct 17, 9:41 PM CDT | Tornado Warning | JAN | Washington | 30 min |
| Oct 17, 9:57 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 63 min |
| Oct 17, 10:05 PM CDT | Tornado Warning | JAN | Grenada | 40 min |
| Oct 17, 10:09 PM CDT | Tornado Warning | JAN | Leflore | 36 min |
| Oct 17, 10:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Issaquena, Sharkey, Yazoo | 65 min |
| Oct 17, 10:29 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 31 min |
| Oct 17, 10:37 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 53 min |
| Oct 17, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 60 min |
| Oct 17, 11:13 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 47 min |
| Oct 17, 11:27 PM CDT | Tornado Warning | JAN | Yazoo | 48 min |
| Oct 17, 11:36 PM CDT | Tornado Warning | JAN | Attala, Madison | 39 min |
| Oct 17, 11:40 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 65 min |
| Oct 17, 11:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 56 min |
| Oct 17, 11:59 PM CDT | Tornado Warning | JAN | Madison, Rankin | 46 min |
| Oct 18, 12:03 AM CDT | Tornado Warning | JAN | Leake, Scott | 57 min |
| Oct 18, 12:50 AM CDT | Tornado Warning | JAN | Neshoba, Newton, Scott | 55 min |
| Oct 18, 1:02 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 58 min |
| Oct 18, 1:03 AM CDT | Tornado Warning | JAN | Hinds | 12 min |
| Oct 18, 1:07 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 38 min |
| Oct 18, 1:27 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 63 min |
| Oct 18, 1:41 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 34 min |
| Oct 18, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 15 min |
| Oct 18, 1:49 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.